MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS
Model Number 357.369
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a blade guide sleeve for trochanteric fixation nail did not allow the trocars and helical blade inserters to easily pass through it.The device had been inspected and replaced.It is unknown if there was procedure or patient involvement.Concomitant device reported: unknown - insertion instruments: trocar: tr(part#unknown, lot#unknown, quantity#unknown); unknown helical blade inserters (part#unknown, lot#unknown, quantity#unknown).This report is for one (1) blade guide sleeve for trochanteric fixation nails.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: device history lot: part # 357.369.Synthes lot # 9831690.Supplier lot # 9831690.Release to warehouse date: 13 jan 2016.Supplier: (b)(4).(b)(4) was generated during routine inspection for no vendor inspection data.This non-conformance is not relevant to the complaint condition since the nc was reviewed and confirmed to be non-valid as of 04 jan 2016.Device history batch null, device history review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Background: it was reported that on an unknown date a blade guide sleeve for trochanteric fixation nail is no longer allowing trocars and helical blade inserters to easily pass through it.There was not a specific case that the hospital reported with this malfunction.The device had been inspected and it needed to be replaced.It is unknown if there were a procedure and patient involvement.Concomitant device reported: unknown - insertion instruments: trocar: tr (part#unknown, lot#unknown, quantity#unknown); unknown helical blade inserters (part#unknown, lot#unknown, quantity#unknown) this complaint involves one (1) device.H3, h6: investigation flow: device interaction/ functional.Visual inspection: the blade guide sleeve for trochanteric fixation nails (part # 357.369, lot # 9831690) was received at us cq.There is some deformation can be seen on some of the external threads of the blade guide sleeve.A normal wear of the internal surface of the blade guide sleeve due to consistent use of the device.Functional test: functional test of the blade guide sleeve for trochanteric fixation nails cannot be performed because the other components required for functional test of the blade guide sleeve were not returned.Dimensional inspection: dimensional analysis was completed, the threaded shaft diameter was measured and is within specification.The internal diameter of the blade guide sleeve was measured and is within specification.Document/specification review: the following drawing(s) was reviewed; -blade guide sleeve trochanteric fixation nail: 357_369 rev.G and rev.H.Investigation conclusion: visual inspection of the received device, dimensional inspection and document specification review were performed at cq.The worn out internal surfaces might have contributed to the present complaint condition.Thus, the complaint is confirmed.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered repeated use consistently.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8499806
Report Number2939274-2019-57412
Device Sequence Number11462717
Product Code FZX
UDI-Device Identifier10886982196033
UDI-Public(01)10886982196033
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.369
Device Catalogue Number357.369
Device Lot Number9831690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1